MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12122-F
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during the insertion, the doctor found the swg/ars resistance, it was found the swg kinked during used on the patient." a new one was used to resolve the issue.No harm for the patient.The patient condition is fine.No medical intervention was required.
 
Additional Manufacturer Narrative
Qn#1900123414.The customer returned one opened hemodialysis set including the guide wire and advancer assembly and the arrow raulerson syringe for analysis.Signs of use in the form of biological material were observed.Upon receipt, the guide was coiled in on itself and was not within in the advancer assembly.Visual analysis of the guide wire revealed significant kinks throughout the guide wire body.The distal j-bend was misshapen but intact.Visual analysis of the arrow raulerson syringe (ars) and guide wire advancer assembly revealed no obvious defects or anomalies.Microscopic examination revealed that the guide wire welds were present and spherical.The major kinks in the guide wire were measured at 150mm, 169mm, 187mm, 379mm, and 390mm from the distal end.The overall length of the guide wire measured 601mm which is within the specification limits of 596-604mm per the guide wire product drawing.The outer diameter of the guide wire measured 0.845mm which is within the specification limits of 0.838-0.877mm per the guide wire product drawing.The guide wire was tested with the returned ars per the instructions for use (ifu) provided with this kit.The ifu states , "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The undamaged portion of the guide wire was able to pass through the ars with little to no resistance.Resistance was felt as kinks passed into the ars.A manual tug test confirmed that both welds were secure.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The customer report of a damaged guide wire was confirmed through investigation of the returned sample.Visual analysis of the guide wire revealed that it was kinked, which is likely correlated with the customer report of resistance between the ars and guide wire.Despite this, the guide wire passed all relevant dimensional and functional requirements, and the undamaged portion of the guide wire passed the ars with no issues.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21066879
Report Number3006425876-2025-00015
Device Sequence Number12861633
Product Code DQY
UDI-Device Identifier00801902100108
UDI-Public(01)00801902100108(11)230623(17)280531(10)71F23F1322(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12122-F
Device Lot Number71F23F1322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown